MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67NFPS30
Medical Device Problem Codes Malposition of Device (2616); Output Problem (3005)
Health Effect - Clinical Codes Respiratory Distress (2045); No Information (3190)
Date of Event 10/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that while a smiths medical tracheostomy has a cannula and flange that are movable.The obturator needs to be inserted in order to place the tracheostomy tube.The flange does not have directional orientation to it.No adverse effects have been reported.
 
Additional Manufacturer Narrative
Additional information was received indicating that the patient had been experiencing stridorous breath sounds.It had been discovered that the trach tube had been inserted upside down.The medical team and respiratory therapist were notified.The trach tube was then changed out.It was reported that the flange numbers are observed to be small and hard to see.

Brand Name
SMITHS MEDICAL SILICONE BIVONA TUBES NEO/PED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9336966
Report Number3012307300-2019-06279
Device Sequence Number11244615
Product Code JOH
UDI-Device Identifier10351688518781
UDI-Public10351688518781
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number67NFPS30
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 MO
Patient Weight3